Ask an expert
Question

11 Apr 2006

Side effects of Lithium
I have just been put on Camcolit (Lithium) and I just wanted to know if there are any known side effects to possibly expect??

Thanks,

Dizzy D
Answer 321 views
Expert
CyberShrink
cybershrink

01 Jan 0001

There are a number of posible side-effects for Lithium, but usually not troublesome if it is taken at the right dose. Your doc should arrange for you to have some occasional blood tests, as the actual concentration of lithium can be measured rather easily, and the dose varied so as to be high enough to be effective, and not so high as to cause serious side-effects. This is a handy feature of lithium, not available with many other drugs.
let me repeat the advice I keep giving, as strangely, few people seem to think of it . NEVER EVER accept ANY prescription from ANY doctor without insisting on a fully discussion of side-effects and precautions with the drug --- he's been paid to provide that to you. Also, never fill any prescription for any new drug witghout asking the pharmacist to discuss the side-effects etc as well, and to give you a copy of the "package insert" which will list all this information for you.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.